MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX30015UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stent was not present on the balloon and did not return for analysis.The balloon folds were expanded.Crimp impressions were visible on the exposed balloon surface.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the guidewire lumen.No damage was evident to the remainder of the delivery system.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use two resolute onyx rx coronary drug eluting stents.The 3.00 x 15mm onyx was used to treat a severely tortuous and calcified lesion located in the mid lad with 80% stenosis.The 3.5 x 22mm onyx was used to treat a non-tortuous and non-calcified lesion located in the mid left main exhibiting 50% stenosis.The 3.00 x 15mm onyx was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used.It was reported that the 3.00 x 15mm onyx dislodged during removal following a failed delivery.It is reported that the stent dislodged outside of the patient, it was on the wire outside of the guide catheter.The 3.0 x 15 onyx stent was completely off the stent delivery balloon, but still on the ptca wire outside the body.The 3.5 x 22mm onyx was inspected with no issues noted.Negative prep was performed with no issues.The lesion was not pre-dilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.It was reported that the 3.5 x 22mm onyx dislodged during delivery to/at the lesion.The left main dissected during the procedure and needed a stent to cover the dissection.During this attempt, the stent migrated distally on the stent delivery balloon with most of the stent still on the balloon.Due to the urgency of the situation, rather than removing the stent and getting a new stent, it was decided to deploy the stent.The stent delivery balloon was advanced slightly to deploy the distal portion of the stent.The entire stent was deployed in the left main.The patient is reported as alive with no injury.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
IE 
MDR Report Key10263413
Report Number9612164-2020-02552
Device Sequence Number11005908
Product Code NIQ
UDI-Device Identifier00643169556980
UDI-Public00643169556980
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Model NumberRONYX30015UX
Device Catalogue NumberRONYX30015UX
Device Lot Number0008994236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight75